I developed a Staph infection (treatable) in my right knee around Thanksgiving, 2006. I took two rounds of oral Levequin (500mg, 2 per day), two weeks in length, seperated by one week of oral Bactrim. This stopped the Staph infection, but I now have all the symptoms of Sjogrens syndrome (very dry mouth and dry eyes). Underlying this condition, I was diagnosed with RA in Feb. 2000 and have been taking Enbrel, which has effectively arrested the progression of joint damage of RA. Is it possible the lenghty doses of Levequin and Bactrim triggered the Sjorgen syndrome symptoms? Do you think this is likely a temporary condition brought on by the antibiotics, or is it more likely a condition associated with RA? I have not yet consulted a Physician with these issues and I don’t want to have hollered “wolf” too soon if the condition is likely temporary. This all started with a recent visit to my Dentist where he detected unusual decay in the few teeth I have left. I am a 71 yr old white male.
It is unlikely that the antibiotics caused the Sjogren’s Syndrome symptoms. Sjogren’s Syndrome particularly the dry eyes and dry mouth is associated with rheumatoid arthritis.